• k9bigdog k9bigdog
    October 01, 2008
    Enbrel causing Drug induced Lupus?
    k9bigdog k9bigdog
    October 01, 2008

    I have just been told by my Rheumy that I have Lupus and she feels it's due to my use (2 1/2 yrs) of Enbrel. Has anyone had this happen or heard of it happening? I was taking the Enbrel because of the Psoriatic Arthritis I have. I also have Fibromyalgia and the list seems to be getting longer. Not right!!

    Thanks for any insight!

    Laurie in NY

    READ MORE

FROM OUR EXPERTS

  • Teri Robert
    Health Guide
    October 01, 2008
    Teri Robert
    Health Guide
    October 01, 2008

    From page 22 of the prescribing information for Enbrel:

     

    Autoimmunity
    Treatment with ENBREL® may result in the formation of autoantibodies (see ADVERSE REACTIONS: Autoantibodies) and, rarely, in the development of a lupus-like syndrome or autoimmune hepatitis (see ADVERSE REACTIONS: Adverse Reaction Information from Spontaneous Reports), which may resolve following withdrawal of ENBREL®. If a patient develops symptoms and findings suggestive of a lupus-like syndrome or autoimmune hepatitis following treatment with ENBREL®, treatment should be discontinued and the patient should be carefully evaluated.

     

    You can find this information on the Enbrel site, http://www.enbrel.com/pdf/enbrel_pi.pdf.

     

    Sorry,

    Teri


FROM OUR COMMUNITY

  • JS28160c April 19, 2009
    JS28160c
    April 19, 2009

    Yes, it happens more that Dr's admit.  I developed Lupus Syndrome on Remicade, with liver enzymes elevated sky high, chronic kidney infections, unrelenting pain body wide bi-laterally, developed anti bodies, anticardiolipid antibodies.  It took eighteen months of miserable pain, night sweats, etc,etc, for the symptoms to subside.  My doctor appeared bewildered, and gave no support or validation to my symptoms.  There's more if you are wanting more info.  Anyway that was 4 years ago.  So how quickly we can forget these issues.  I went on Enbrel in December 2008, well it finally dawned on me why I am in severe body wide pain again,  Here I was thinking we've had a bad winter and no pain relief with enbrel and the other significant pain control drugs that are in my treatment plan.  they are the exact symptoms I had with the Remicade.  These drugs should be used very judicially.  My thinking is I've had this mixed connective tissue disease all along and have inflamatory arthritis and Fibro diagnosis.  It seems that you have an honest Dr. that has not blown off the lupus syndrome like my Dr. did.  I hope your symptoms subside in a fair amount of time,

    READ MORE
    • Joseph
      July 05, 2010
      Joseph
      July 05, 2010

      I was on and off Enbrel for the last 7 years. I was given it to treat Psoriasis. I never had RA or was diagnosed with RA. About 12 months ago I started to experience extreme pain in my lower joints and in ankles. I am in so severe pain currently I can hardly walk and limp like I am 70 years old (I am 45). I am in so much pain I can’t take it anymore.

      I lost my insurance about 10 months when my insurance (Blue Cross Blue Shield) went from 600 per month (for just my wife and I) to over 1000 per month. I don’t know where to turn.

      READ MORE
    • Joseph
      July 05, 2010
      Joseph
      July 05, 2010

       

      I was on and off Enbrel for the last 7 years. I was given it to treat Psoriasis. I never had RA or was diagnosed with RA. About 12 months ago I started to experience extreme pain in my lower joints and in ankles. I am in so severe pain currently I can hardly walk and limp like I am 70 years old (I am 45). I am in so much pain I can’t take it anymore.

      I lost my insurance about 10 months when my insurance (Blue Cross Blue Shield) went from 600 per month (for just my wife and I) to over 1000 per month. I don’t know where to turn.

       

      READ MORE
    • Tonish
      July 31, 2010
      Tonish
      July 31, 2010

      I also have been on embrel for about 6 years. In the past year I have started to develope "night sweats" . Its terrible. I figured ( I am 36) that I may be going through peromenapause.  Being tested , this isn't the case. I wake up every night soaking wet and its horrible. Once in a blue moon I get a good night sleep. It is very rare. Embrel has also seemed to stop working the way it should. Even though with my severe plaque psoriasis flares up terribly in the summer months. My hair is once again starting to fall out, the flares on my stomach aren't going away, ears oh goodness. As of the past 4 months , headaches are terrible. I have never had headaches. Going to sleep with one, waking up with one, medicine doesn't help. Its just no fun. 

       

      As for the person who lost his insurance. I am thinking you can do a little research online and there are certain trials or getting help with your medications that you may be able to apply for.

       

      Good luck to you!!!

      READ MORE
    • Adam23
      December 17, 2010
      Adam23
      December 17, 2010

      Hi Joseph,

       

      You can get help with Enbrel meds if you call Enbrel Enliven services - the Encourage Foundation, tell them that you lost your insurance.  Unfortunately, you would still had to pay out of pocket for doctor's visit and lab work, which can be very steep...these Rheumatologist doctor's don't come cheap, my doctor is charging me $360 for a checkup -he says I need a complete check whatever this means because I have not visited him in over 6 months, and this doesn't include the lab test...It is tough!Laughing

      READ MORE
    • kimberly j. sherer
      December 22, 2012
      kimberly j. sherer
      December 22, 2012

      I have had rheumatoid arthritis now for over 20 yrs and was recently diagnosed w lupus. I took enbrel for over 10 yts and then over the summer this yr started to break out all over my face w tiny little clear spots w a rash. Was told by dermatologist it was impetigo. Had ana test ran. Came bk as lupus. Bk to dermatologist and gave me metro gel. I break out from face to shoulders and. Neck and back with same bumps. Now some are scars. My ra doctpr says he doesnt think I got it from enbrel, however, I differ. Im now on methotrexate and plaquenel. Im tired, nauseous and lost some of my hair and eye brows. How do I continue woth finding out if I habe a case or not. Im only 38 and im now having another symptom and its my eyesight. Double and blurred vision with very dry eyes. Im just distraut. Please anyone out there with any advise please tespond

      READ MORE
    • randkmessenger
      March 30, 2015
      randkmessenger
      March 30, 2015
      I had to come off Enbrel and then have ANA retested to prove to my doc that this was the issue. It's been a year now and my pain is just now starting to subside and my kidneys are returning back to normal. It got really bad for me before I insisted someone give me answers. But I must say, my Derm still seems to think there was no research that suggests it is related. What?!?!? I am the research. READ MORE
    Click here to login before answering a question
  • randkmessenger March 30, 2015
    randkmessenger
    March 30, 2015
    It's so funny that when I developed Drug induced lupus from my use of Embrel everyone including Entercept acted as if they had never really heard of this happening. Even my derm who I consider very well read and researched had never heard of it before. I am so happy to know that I am not alone and that this is really something induced by Enbrel. I am also glad I got off of Enbrel once I figured this out. My ANA peaked at 1:1280. Then after one month off Enbrel returned to normal. READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.